Tohoku Mathematical Journal

Functions monotone close to boundary

Olli Martio, Vladimir Miklyukov, and Matti Vuorinen

Full-text: Open access

Abstract

Functions which are monotone close to boundary are defined. Some oscillation estimates are given for these functions in Orlicz classes. Criteria for monotonicity close to boundary are obtained.

Article information

Source
Tohoku Math. J. (2) Volume 57, Number 4 (2005), 605-621.

Dates
First available in Project Euclid: 23 February 2006

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1140727076

Digital Object Identifier
doi:10.2748/tmj/1140727076

Mathematical Reviews number (MathSciNet)
MR2203550

Zentralblatt MATH identifier
1099.31004

Subjects
Primary: 31C45: Other generalizations (nonlinear potential theory, etc.)
Secondary: 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)

Keywords
Dirichlet integral monotone function oscillation estimate

Citation

Martio, Olli; Miklyukov, Vladimir; Vuorinen, Matti. Functions monotone close to boundary. Tohoku Math. J. (2) 57 (2005), no. 4, 605--621. doi:10.2748/tmj/1140727076. https://projecteuclid.org/euclid.tmj/1140727076


Export citation

References

  • K. Astala, T. Iwaniec, P. Koskela and G. Martin, Mappings of $BMO$-bounded distortion, Math. Ann. 317 (2000), 703--726.
  • J. Deny and J. L. Lions, Les espaces du type de Beppo Levi, Ann. Inst. Fourier (Grenoble) 5 (1953/54), 305--370.
  • H. Federer, Geometric measure theory, Grundlehren Math. Wiss. 153, Springer, New York, 1969.
  • M. A. Krasnoselskii and Ya. B. Rutickii, Convex functions and Orlicz spaces, Problems of Contemporary Mathematics, Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow (in Russian), 1958.
  • V. I. Kruglikov and V. M. Miklyukov, Certain classes of plane topological mappings with generalized derivatives. Metric questions of the theory of functions and mappings IV, 102--122, (Russian) Izdat. ``Naukova Dumka'', Kiev, 1973.
  • J. Lelong-Ferrand, Représentation conforme et transformations à intégrale de Dirichlet bornée, Gauthier-Villars, Paris, 1955.
  • B. Levi, Sul principio di Dirichlet, Rend. Circ. Mat. Palermo (2) 22 (1906), 293--359.
  • J. J. Manfredi, Weakly monotone functions, J. Geom. Anal. 4 (1994), 393--402.
  • J. J. Manfredi and E. Villamor, Traces of monotone functions in weighted Sobolev functions, Illinois J. Math. 45 (2001), 403--422.
  • O. Martio, V. Miklyukov and M. Vuorinen, Some remarks on an existence problem for degenerate elliptic systems, Proc. Amer. Math. Soc. 133 (2005), 1451--1458.
  • V. M. Miklyukov, Certain classes of mappings on the plane, Dokl. Akad. Nauk SSSR 183 (1968), 772--774. (English translation Soviet Math. Dokl. 9 (1968), 1455--1457.)
  • Y. Mizuta, Tangential limits of monotone Sobolev functions, Ann. Acad. Sci. Fenn. Math. 20 (1995), 315--326.
  • O. Nikodym, Sur une class de fonctions considérées dans le problem de Dirichlet, Fund. Math. 21 (1933), 129--150.
  • G. D. Suvorov, The generalized ``length and area principle'' in mapping theory, ``Naukova Dumka'', Kiev (in Russian), 1985.
  • W. P. Ziemer, Weakly differentiable functions, Grad. Texts in Math. 120, Springer, New York, 1989.